MAUDE Adverse Event Report: RESHAPE LIFESCIENCES LAP-BAND SYSTEM; ADJUSTABLE GASTRIC BAND

RESHAPE LIFESCIENCES LAP-BAND SYSTEM; ADJUSTABLE GASTRIC BAND
Model Number 02-15149-01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
Complainant stated, "he's only had his band less than a year.The system is not holding fluid and dr.Carter suspects fractured tubing.".No other relevant information was provided.
 
Additional Manufacturer Narrative
The company cannot verify the report and was unable to conduct further investigation.Out of an abundance of caution and a desire for strict compliance, the company is reporting the limited information that was provided, as is.No information is available regarding the product that was involved.The lot history record for the complaint was not available to be reviewed.Unable to determine root cause.The investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.No new risks identified; the current risk is identified with a low rate of occurrence for the reported complaint categories.No correction or corrective action required.If additional information becomes available for investigation in the future, a supplemental report would be made.At this time, the reported issue will be tracked and trended.
 
Event or Problem Description
The doctor provided additional information: "the patient had been experiencing decreased restriction in his band and saline is not being retained in the band system.This indicates that the port is leaking or has malfunction such as fractured causing or tubing".
 
Additional Manufacturer Narrative
We found that the band tubing leaked when was irrigated with fluid under pressure.The leak was in the port tubing near the strain relief (armadillo).A puncture was observed in the port tubing near the strain relief.There are no other punctures or tears in any other parts of the tubing, and no other leaks were observed in the port.Therefore, the complaint was confirmed.Lot number 75da9087 was a sub-component of six different lap-band lots.All lot history records were reviewed.Records showed that all specifications were met, and quality inspections were passed.No nonconformances were recorded for these lots.The directions for use state that care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section of the band.The investigation findings do not lead to a clear root cause of the puncture.
 
Additional Manufacturer Narrative
Providing the gtin number related to this report.Only the catalog number was identified.No serial number was provided.

Brand Name
LAP-BAND SYSTEM
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
RESHAPE LIFESCIENCES
18 technology drive, suite 110
irvine CA 92618
Manufacturer (Section G)
RESHAPE LIFESCIENCES
7625 golden triangle drive
suite g
eden prairie MN 55344
Manufacturer Contact
maria quiroz
7625 golden triangle drive
suite g
eden prairie, MN 55344
8449377374
MDR Report Key17927833
Report Number3013508647-2023-00562
Device Sequence Number6359030
Product Code LTI
UDI-Device Identifier00850007764043
UDI-Public00850007764043
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number02-15149-01
Device Lot Number75DA9087
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date08/09/2024
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale